MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a3a, a3b, a4, a5, a6, patient information: unknown/not provided.Section b3, date of event: unknown/not provided.Section d6a, if implanted, give date: not applicable as the iol was removed and replaced during the same procedure.Section d6b, if explanted, give date: not applicable as the iol was removed and replaced during the same procedure.Therefore, not explanted.Section h3, device evaluated by manufacturer: the device has not been returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain the missing information.However, to date, it has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the preloaded johnson and johnson (jnj) intraocular lens (iol) had a scratch.The iol was fully inserted when they noticed a big scratch.A backup jnj lens with the same model and diopter was used to complete the procedure.There was no patient injury.The patient is doing well.No further information was provided.
 
Additional Manufacturer Narrative
Additional information.Section d9: device available for evaluation? yes section d9: date returned to manufacturer: oct 9, 2024 section h3: evaluated by manufacturer: yes device evaluation: the complaint device was inspected under magnification.The complaint device was received with the plunger rod fully advanced.The cartridge presented with viscoelastic residue distributed through the length of the cartridge.The cartridge and cartridge tip were damaged.The plunger rod tip was bent/damaged in a way that may have occurred during shipping.The lens module was inspected and presented with no damage however viscoelastic residue in the lens module which may have contributed to the complaint event.The device assembly was inspected and presented with no issues.The plunger rod advancement was inspected, and no issues were identified.The complaint lens was received cut in half and one half was missing.The lens half was cleaned and presented with no additional issues.Based on the complaint investigation results, the product was released within specifications.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key20327428
Report Number3012236936-2024-000264
Device Sequence Number12682245
Product Code HQL
UDI-Device Identifier05050474635968
UDI-Public(01)05050474635968(17)261011
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDCB00
Device Catalogue NumberDCB0000140
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2024
Supplement Date Received by Manufacturer11/07/2024
Initial Report FDA Received Date09/27/2024
Supplement Report FDA Received Date11/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown